MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2535
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 2.5x3.5 og cmplx xtrasoft coil (640cx2535, 30092202), there was a failure to resheath.There was no patient injury reported.No additional information was provided at the time of the report.Based on the analysis of the device received, the embolic coil was kinked.One non-sterile unit og cmplx xtrasoft coil 2.5x3.5 was received inside of a pouch.The received device was visually inspected, the hypo-tube was found kinked.The introducer was found partially zipped in good normal conditions.Then a microscopic analysis was performed, and the embolic coil was found kinked.No other damages were observed.A manufacturing record evaluation was performed for the finished device 30123885 number, and no non-conformance's related to the reported complaint condition were identified the complaint reported by the customer ¿coil introducer- zipping difficulty-rezipping¿ was confirmed.Even though the functional analysis could not be performed the introducer could not be zipped due the conditions of the device (hypo-tube kinked) and because of this we can confirm the complaint.The kinked condition noted on the device appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.The instruction for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 2.5x3.5 og cmplx xtrasoft coil (640cx2535, 30092202), there was a failure to resheath.There was no patient injury reported.No additional information was provided at the time of the report.Based on the analysis of the device received, the embolic coil was kinked.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X3.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9957223
Report Number1226348-2020-00032
Device Sequence Number11469878
Product Code KRD
UDI-Device Identifier10886704030676
UDI-Public10886704030676
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number640CX2535
Device Catalogue Number640CX2535
Device Lot Number30092202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1